The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (230 KB) | Metadata | Table of Contents | ZAA summary
Volume 19, Issue 2, 2000, pp. 415–428
DOI: 10.4171/ZAA/959

Published online: 2000-06-30

Weierstrass-Type Maximum Principle for Microstructure in Micromagnetics

Martin Kružík[1] and Tomáš Roubíček[2]

(1) Czech Technical University, Prague, Czech Republic
(2) Charles University, Praha, Czech Republic

We derive necessary and sufficient optimality conditions for a relaxed (in terms of Young measures) variational problem governing steady states of ferromagnetic materials. Such conditions here stated in the form of a generalized Weierstrass maximum principle enable us to establish uniqueness of a solution in some specific situations and can also be used in efficient numerical algorithms solving the relaxed problems, for instance.

Keywords: Calculus of variations, convexification, ferromagnetism, micromagnetics, optimality conditions, relaxation, Young measures

Kružík Martin, Roubíček Tomáš: Weierstrass-Type Maximum Principle for Microstructure in Micromagnetics. Z. Anal. Anwend. 19 (2000), 415-428. doi: 10.4171/ZAA/959